Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 10, 2017, 3:04 AM CDT for Grant Parish, Jackson Parish, Winn Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2017, 3:04 AM CDT (08:04 UTC)
- Expired
- Aug 10, 2017, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant Parish, LA, Jackson Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:00 AM CDT | FLOOD | 9 Sse Winnfield, LA | FLOODING ACROSS U.S. HIGHWAY 167 BOTH NORTH AND SOUTH BOUND DIRECTIONS. THERE ARE ALSO A FEW SECONDARY ROADS THAT MAY BE COVERED WITH WATER IN THE PARISH NEAR WINNFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WGUS54 KSHV 100804
FFWSHV
LAC043-049-127-101100-
/O.NEW.KSHV.FF.W.0030.170810T0804Z-170810T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
304 AM CDT THU AUG 10 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
North central Grant Parish in north central Louisiana...
Southern Jackson Parish in north central Louisiana...
Winn Parish in north central Louisiana...
* Until 600 AM CDT
* At 302 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Winnfield, Jonesboro, Hodge, North Hodge, Dodson, Georgetown, East
Hodge, Calvin, Atlanta, Sikes, Hudson, Rochelle and Joyce.
Additional rainfall amounts of two to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3189 9233 3186 9232 3185 9234 3185 9233
3182 9234 3181 9236 3178 9236 3176 9234
3174 9236 3174 9235 3173 9236 3173 9278
3229 9277 3229 9231 3190 9231
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 11:23 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 9, 11:23 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1123 PM CDT Wed Aug 9 2017 .AVIATION... Aside from a few lgt showers over northcentral LA, which could affect the KMLU area after 10/06z, looking pretty quiet pcpn wise across cwa. Cigs will begin to lower to mvfr and ocnl ifr, along with patchy fog at times, especially near daybreak. Warm front will lift well north into AR, but warm sector airmass across area appears moist and unstable enough, with pws either side of 2 inches, to warrant at least vcnty tstms across eastern portions of area, and more marginal across western portions of area. Duirnally driven convection with airmass will quickly stabilizing by 11/00z. /07/ && .PREV DISCUSSION... /issued 1005 PM CDT Wed Aug 9 2017/ DISCUSSION... Vast majority of the convection has dissipated across our area with the loss diurnal heating. The lone exception are a few light showers moving northeast across portions of Northern Louisiana south of a line from Many to Columbia. Most of the model guidance keeps the coverage of precip tonight rather sparse and mainly over Louisiana south of Interstate 20 and east of Interstate 49. Therefore, updated the forecast and reduced rain chances areawide through 12z Thursday morning. A mention of patchy fog was also inserted into the 09z-15z time frame Thursday morning across portions of East Texas west of a line from Atlanta to Jacksonville. Surface dewpoint depressions are already somewhat low in this area, which is also near the remnant MCV/surface low. Forecast soundings and the HRRR visibility progs suggest the potential for some patchy fog for a few hours around sunrise. Updated products have been sent. CN PREV DISCUSSION... /issued 400 PM CDT Wed Aug 9 2017/ DISCUSSION... Scattered showers and thunderstorms have developed across the region in response to an upper level low across Deep East Texas and a retreating warm front just south of the Interstate 20 corridor. With PWATs over 2.00 inches, some locally heavy rain will be possible under the stronger showers, especially in our eastern zones. There could be some isolated hourly totals from 1-2 inches at some locations. Attm, believe rainfall amounts will be low enough not the warrant a Flash Flood Watch. The upper low will gradually push eastward from Deep East TX to across southern LA overnight, while the retreating warm front will wash out across the region. With the loss of daytime heating and the exiting upper level low, the convection should decrease in coverage overnight. However, with the upper low in the vicinity, the models continue to keep some overnight convection across portions of North Central Louisiana. Beginning tomorrow, northwest flow aloft will begin to develop across the region courtesy of upper level ridging in the Desert southwest shifting eastward across central TX. This pattern will hold across the region through next week. Embedded disturbances within the flow aloft and daytime destabilization will keep persistent precip chances through early next week. By mid-week next week, a broad Upper low moving east-southeast across the Great Lakes region will send down a backdoor cold front across the region that could provide an additional focus for precip. Temperatures will remain below normal through the period with daytime temps in the upper 80s to lower 90s. Only exception may be when the next fropa arrives next week as temps could lower to the lower to middle 80s across the northern zones,nearest to the frontal boundary. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 91 76 91 / 30 40 20 50 MLU 74 91 74 91 / 30 50 20 60 DEQ 71 90 73 90 / 10 30 20 60 TXK 72 89 74 89 / 20 30 20 60 ELD 71 88 73 89 / 30 50 20 60 TYR 74 91 76 92 / 20 30 10 40 GGG 74 91 76 91 / 30 30 20 40 LFK 74 91 75 92 / 30 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Aug 9, 11:32 AM CDT, 15 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1132 AM CDT Wed Aug 9 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1132 AM CDT Wed Aug 9 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A nearby upper level disturbance coupled with daytime heating and a weak surface front drifting north across the region providing a moist atmosphere, will result in the development of isolated to scattered showers and thunderstorms today, mainly across portions of east Texas, Deep east Texas, central and northern Louisiana and southwest Arkansas. Given weak mean flow and high moisture content in place, brief localized moderate rainfall and ponding of water across poor drainage roadways will be possible. Precipitation coverage should wane shortly after sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible areawide tomorrow through Monday, as a series of upper level disturbances drop southeast into the region each day. Gusty winds, brief moderate to heavy rainfall, and minor flooding, will be the main threats from the stronger storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, should not be needed this afternoon or tonight.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:42 AM CDT | Areal Flood Advisory | SHV | Grant, Winn | 3 hr |
| Aug 10, 3:28 AM CDT | Flash Flood Watch | SHV | Caldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 2 more | 7 hr |
| Aug 10, 5:59 AM CDT | Flash Flood Warning | SHV | Jackson, Winn | 3 hr |
| Aug 10, 6:05 AM CDT | Areal Flood Advisory | SHV | Ouachita | 115 min |
| Aug 10, 7:15 AM CDT | Areal Flood Advisory | SHV | Jackson, Natchitoches, Winn | 2 hr |
| Aug 10, 8:59 AM CDT | Flash Flood Warning | SHV | Winn | 3 hr |
| Aug 10, 9:56 AM CDT | Areal Flood Advisory | SHV | Natchitoches, Red River | 64 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.